MAUDE Adverse Event Report: STRYKER GMBH THREADED DRILL TOWER FOR T8 SCREW HOLES VARIAX 2; PLATE, FIXATION, BONE

STRYKER GMBH THREADED DRILL TOWER FOR T8 SCREW HOLES VARIAX 2; PLATE, FIXATION, BONE
Catalog Number 706620
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "when attempting to install two drill towers on the plate to the bone, the tip of the drill tower attached to the radial side was chipped off.".
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned broken.The device inspection revealed the following: the threading of the drill tower shows a breakage at the edge.The fracture surface exhibits a combination of granular and smooth features characteristic of a brittle failure, without signs of plastic deformation.Therefore, the damage most likely occurred due to excessive mechanical load during use, such as cross-threading, misalignment, or excessive torque.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The event was caused by excessive mechanical load during installation of the device.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
THREADED DRILL TOWER FOR T8 SCREW HOLES VARIAX 2
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22962740
Report Number0008031020-2025-01456
Device Sequence Number15862043
Product Code HRS
UDI-Device Identifier07613327615807
UDI-Public07613327615807
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K233919
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number706620
Device Lot Number40397901
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by Manufacturer10/16/2025
Initial Report FDA Received Date09/04/2025
Supplement Report FDA Received Date11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale